MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC ON-X AORTIC HEART VALVE WITH ANATOMIC SEWING RING AND EXTENDED HOLDER - 21MM; MECHANICAL HEART VALVE

ON-X LIFE TECHNOLOGIES, INC ON-X AORTIC HEART VALVE WITH ANATOMIC SEWING RING AND EXTENDED HOLDER - 21MM; MECHANICAL HEART VALVE
Model Number ONXANE-21
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 03/31/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
(b)(4).The on-x 614 heart valve design fmea 940816 01 rev s thoroughly identifies the process and product hazards for approved indications.Each individual hazard is mitigated and reduced as low as possible by design and process.Post production residual risk is communicated in the product's labeling and instruction for use (ifu).Death following cardiac surgery is a known potential complication occuring with the use of prosthetic valves and is not unique to the on-x valve.Without return of the valve, a specific risk cannot be identified.Review of the operative notes does not reveal an allegation of deficiency or a causative correlation to the on-x valve.
 
Event or Problem Description
Implant recovery card (irc) received indicates that patient underwent double valve surgery on (b)(6) 2016 receiving onxane-21 and onxm-25 indicated for severe aortic insufficiency and severe mitral regurgitation.Procedure performed was "transesophageal echocardiogram [tee], mitral valve replacement, chordal sparing (25 mm on-x mechanical valve), aortic valve replacement (21 mm on-x mechanical valve), extensive pericardial adhesiolysis secondary to extensive pericarditis." additional information received indicated that patient died on (b)(6) 2016.A preliminary autopsy report indicates the following: provisional anatomic diagnoses: cardiovascular system: status post (b)(6) 2016 aortic valve & rnltral valve replacement surgery; both mitral and aortic on-x prosthetic heart valves appear properly positioned and intact; small epicardlal abscess (1 cm) ad]acent to prosthetic mltral valve b, heart with cardlomegaly (569 g); left ventricular hypertrophy; focal scarring of myometrlum suggestive of remote infarct; no acute infarction seen; flbrlnous perlcarditis; calcfflc atherosclerosis of coronary arteries.Pulmonary system: congested appears to lungs ,bilaterally (each lung 720 g); no evidence of acute infarct or pulmonary emboli.A definitive cause of death was not indicated.This report is relegated to the onxane-21 valve.

Brand Name
ON-X AORTIC HEART VALVE WITH ANATOMIC SEWING RING AND EXTENDED HOLDER - 21MM
Common Device Name
MECHANICAL HEART VALVE
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC
1300 e. anderson ln.
bldg b
austin TX 78752
MDR Report Key5995430
Report Number1649833-2016-00051
Device Sequence Number16297942
Product Code LWQ
UDI-Device Identifier00851788001655
UDI-Public00851788001655
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberONXANE-21
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2016
Initial Report FDA Received Date10/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age45 YR